Alert archive / Colorado / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 1, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Apr 15, 2016, 1:44 PM MDT for Bent County, Kiowa County, Colorado. It was in force for 31 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 15, 2016, 1:44 PM MDT (19:44 UTC)
- Expired
- Apr 15, 2016, 2:15 PM MDT
- In force
- 31 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bent County, CO, Kiowa County, CO
The radar
The Pueblo radar (KPUX), 111 km from the middle of the area, began a volume at 19:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 15, 2:09 PM MDT | TORNADO | 6 W Neegronda Reservoir, CO | |
| Apr 15, 2:25 PM MDT | TORNADO | Eads, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 7.7 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1499 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 195 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
619
WUUS55 KPUB 151944
SVRPUB
COC011-061-152015-
/O.NEW.KPUB.SV.W.0001.160415T1944Z-160415T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
144 PM MDT FRI APR 15 2016
THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL KIOWA COUNTY IN SOUTHEASTERN COLORADO...
NORTH CENTRAL BENT COUNTY IN SOUTHEASTERN COLORADO...
* UNTIL 215 PM MDT
* AT 144 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 12 MILES WEST OF
SWEETWATER RESERVOIR...OR 24 MILES NORTHWEST OF LAMAR...MOVING NORTH
AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
EADS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3819 10285 3820 10313 3862 10304 3861 10269
TIME...MOT...LOC 1944Z 195DEG 19KT 3829 10298
HAIL...1.00IN
WIND...60MPH
$$
KTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 11:17 AM MDT, 2 hours 27 minutes earlier.
Area forecast discussion, Apr 15, 11:17 AM MDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 1117 AM MDT FRI APR 15 2016 .UPDATE... ISSUED AT 1029 AM MDT FRI APR 15 2016 UPDATE TO CONVERT BALANCE OF WINTER STORM WATCH. FOR THE SAN LUIS VALLEY...HAVE GONE WITH A WARNING FOR THE NORTHERN PORTION OF THE VALLEY. AREAS CLOSER TO PONCHA PASS...INCLUDING VILLA GROVE...SHOULD SEE WARNING CRITERIA SNOWS OF UP TO A FOOT. SOUTHERN PORTIONS OF THE VALLEY WILL BE HIGHLY DEPENDENT ON THE TEMP PROFILE AND CHANGEOVER TO SNOW SAT MORNING. KALS SNOW AMOUNTS COULD BE HIGHLY VARIABLE DEPENDING ON THE CHANGEOVER TIMING...BUT SEVERAL INCHES SEEM REASONABLE. ZONES EAST OF THE MOUNTAINS WILL ALSO HAVE HIGHLY VARIABLE SNOW POTENTIAL BASED MAINLY ON ELEVATION. WITH SNOW LEVELS IN THE 5000-6000 FOOT RANGE...VERY SLIGHT LOCAL TEMP VARIATIONS WILL RESULT IN BIG SHIFTS OF SNOW ACCUMS. SO...WESTERN PORTIONS OF FREMONT...HUERFANO...AND LAS ANIMAS COUNTIES WILL SEE THE BEST POTENTIAL FOR SIGNIFICANT SNOW ACCUMS. FOR EXAMPLE... ERN FREMONT COULD SEE SIGNIFICANTLY HIGHER ACCUMS FARTHER UP THE ARKANSAS...WHERE ELEVATIONS ARE NR 6000 FEET...AS OPPOSED TO AREAS NR FLORENCE AND PENROSE...WHICH ARE CLOSER TO 5000 FEET. ROSE && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 510 AM MDT FRI APR 15 2016 ...SEVERE STORMS...HEAVY SNOW...AND HEAVY RAIN... A MAJOR STORM WILL IMPACT THE AREA BEGINNING TODAY. SEVERE THUNDERSTORM DEVELOPMENT IS LIKELY OVER THE EASTERN PLAINS THIS AFTERNOON. THE MOST LIKELY AREA FOR OCCURRENCE WILL BE OVER THE PLAINS EAST OF THE I-25 CORRIDOR. THE STORM PREDICTION CENTER HAS THE AREA OF MARGINAL CONCERN EXTENDING BACK TO ABOUT A COLORADO SPRINGS TO PUEBLO TO TRINIDAD LINE...WITH THE NEXT HIGHER LEVEL OF CONCERN...THE SLIGHT RISK...JUST TO THE EAST OF EL PASO AND PUEBLO COUNTIES...AND DROPPING SOUTH ACROSS LAS ANIMAS COUNTY. PLENTY OF SHEAR...MOISTURE AND LIFT WILL BE PRESENT OVER THE PLAINS DURING THE AFTERNOON. WHEN COMBINED WITH A DRY LINE THAT IS FORMING OUT THERE...SHOULD BE AN ACTIVE DAY FOR CONVECTION SOME OF WHICH WILL LIKELY BE SEVERE. TORNADOES...LARGE HAIL...STRONG WINDS...HEAVY RAIN AND LIGHTNING WILL ALL BE CONCERNS...PRIMARILY BETWEEN 1 PM AND MIDNIGHT...WITH THE GREATEST LEVEL OF THREAT LIKELY BETWEEN 4 PM TO 10 PM. HOWEVER...CONVECTION WILL CONTINUE OVER THE PLAINS THROUGH THE NIGHT...AND WILL HAVE TO BE MONITORED CLOSELY FOR SEVERE AND FLASH FLOOD POTENTIAL. HEAVY SNOW WILL SPREAD INTO THE CONTINENTAL DIVIDE THIS AFTERNOON AND THEN EAST TO THE REST OF THE MOUNTAINS AND THE PALMER DIVIDE OVERNIGHT TONIGHT. NEW SNOWFALL AMOUNTS BY SATURDAY MORNING WILL GENERALLY RANGE FROM 4 TO 8 INCHES IN THE MOUNTAINS...WITH ANYWHERE FROM 1 TO ABOUT 4 INCHES IN THE HIGH VALLEYS. ACROSS THE LOWER ELEVATIONS...THE SNOW LEVEL WILL START OUT KIND OF HIGH INITIALLY THIS EVENING BUT THEN LOWER TO NEAR 6000 FEET OR SO BY SATURDAY MORNING. ACCUMULATIONS ABOVE 6000 FEET WILL BE HIGHLY VARIABLE...RANGING FROM AS MUCH AS 4 INCHES ALONG THE PALMER DIVIDE TO AN INCH OR LESS DOWN AT THE 6000 FOOT LEVEL. BELOW 6000 FEET...PRIMARILY JUST RAIN THROUGH THE NIGHT...WITH SOME MODERATE TO HEAVY SHOWERS POSSIBLE AT TIMES. DUE TO ABUNDANT AMOUNTS OF MOISTURE...LIFT AND INSTABILITY ASSOCIATED WITH THIS STORM SYSTEM...EMBEDDED THUNDERSTORMS WILL ALSO BE PART OF THE MIX STARTING THIS AFTERNOON. JUST ABOUT ANYPLACE AROUND THE AREA COULD SEE A THUNDERSTORM THIS AFTERNOON THROUGH TONIGHT. THE PRIMARY THREATS WITH ANY STORMS WILL BE LIGHTNING...GUSTY WINDS...HEAVY RAIN AND HAIL. AND...IN AREAS WHERE IT IS COLD ENOUGH...CONVECTIVE SNOWFALL RATES OF 1 TO 2 INCHES PER HOUR WILL BE POSSIBLE WITH ANY SUCH STORMS. .LONG TERM...(SATURDAY THROUGH THURSDAY) ISSUED AT 510 AM MDT FRI APR 15 2016 ...A BLAST OF MOISTURE FOR THE REGION THIS WEEKEND... SATURDAY THROUGH TUESDAY...A SLOW MOVING UPPER LOW PRESSURE SYSTEM WILL TRACK ACROSS NORTHERN NEW MEXICO ON SATURDAY...WRAPPING ABUNDANT MOISTURE UP INTO COLORADO WHILE AT THE SAME TIME DRAWING COLDER AIR DOWN OUT OF MONTANA AND WYOMING. SIGNIFICANT SNOW AMOUNTS ARE EXPECTED THROUGH SAT INTO EARLY SUN MORNING...AND NUMEROUS HIGHLIGHTS ARE IN EFFECT FOR THE HIGHER ELEVATIONS. SNOW LEVELS ARE FORECAST TO DROP TO JUST ABOVE 5000 FEET...WHICH KEEPS PUEBLO IN RAIN BUT SPREADS SNOW ACROSS COLORADO SPRINGS. ALSO...MAX TEMP FOR THE DAY ON SAT FOR THE I25 CORRIDOR WILL LIKELY OCCUR BETWEEN 8 AM AND 10 AM...WITH FALLING TEMPS THEN THROUGH THE REMAINDER OF THE MORNING AND AFTERNOON. MAX TEMPS ARE FORECAST TO ONLY CLIMB INTO THE 30S AND 40S...THOUGH THE FAR EASTERN PLAINS NEAR THE KANSAS BORDER SHOULD WARM TO AROUND 60F. ALSO...CONTINUING ENHANCED DYNAMICS AND SHEAR DICTATE THUNDERSTORM MENTION THROUGHOUT THE DAY. THE UPPER LOW SLOWLY SLIDES TO THE NORTH TO THE CO/WY BORDER ON SUN...LOWERING PCPN CHANCES AS MODELS INDICATE SOME DRIER AIR GETTING WRAPPED UP IN THE LOW AND SLIPPING INTO SE CO. THE LOW FLATTENS OUT OVER WY AND CO ON MON...THEN FINALLY EDGES TO THE EAST OUT OF THE AREA ON TUE. SUNDAY WILL LIKELY BE THE COLDEST DAY OF THE EXTENDED PERIOD...WITH BOTH SUN MORNING AND MON MORNING BEING THE COLDEST MORNINGS. ANY NEW PLANTINGS SHOULD BE ATTENDED TO BOTH MORNINGS JUST TO BE SAFE. TEMPS WILL START WARMING BACK UP MON AND EVEN MORE SO TUE...BUT THIS IS EXPECTED TO BE ABOUT A 4 DAY PERIOD OF UNSETTLED AND COOL WEATHER WITH A HEALTHY AMOUNT OF MOISTURE BEING INJECTED INTO THE LOCAL SYSTEM. WEDNESDAY AND THURSDAY...TEMPORARY RIDGING RETURNS TO THE REGION...WITH JUST ISOLATED CONVECTION FORECAST FOR THE HIGHER TERRAIN EACH AFTN. TEMPS ARE FORECAST TO CLIMB INTO THE 60S ON WED...THEN 60S TO MID 70S FOR THU. MOORE && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON) ISSUED AT 1109 AM MDT FRI APR 15 2016 A MAJOR SPRING STORM IS ON TRACK TO AFFECT OUR AREA THROUGH THE WEEKEND. SIGNIFICANT IMPACT ARE EXPECTED TO THE TAF TERMINALS...PARTICULARLY KCOS AND KALS. HAZARDOUS FLIGHT CONDITIONS ARE EXPECTED...ESPECIALLY FROM 06Z TONIGHT THROUGH MUCH OF SATURDAY. VERTICAL AND HORIZONTAL WIND SHEAR WILL BE HIGH THROUGH SAT EVE. AT KALS...EXPECT CONDITIONS TO DETERIORATE AFTER 06-09Z TONIGHT AS PRECIP CHANGES OVER TO SN. IFR IS LIKELY SAT MORNING. AT KCOS...MAIN CONCERN WILL BE STRONG N-NE WINDS TONIGHT THROUGH SAT. WITH PRECIP LIKELY CHANGING TO SN SAT MORNING...COULD SEE IFR-VLIFR CONDITIONS DEVELOP AS WINDS GUST IN THE 40 KT RANGE. AT KPUB...PRECIP WILL LIKELY REMAIN AS RA THROUGH SATURDAY...BUT MVFR-IFR CONDITIONS ARE LIKELY DURING THIS TIME. THIS SYSTEM IS VERY DYNAMIC...SO E4XPECT FREQUENT UPDATES TO EXPECTED CONDITIONS. ROSE && .PUB WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING UNTIL 6 AM MDT SUNDAY FOR COZ058>060-066- 068. WINTER STORM WARNING FROM 6 PM THIS EVENING TO 6 AM MDT SUNDAY FOR COZ061>063-065-067-072>080. WINTER WEATHER ADVISORY FROM 6 AM SATURDAY TO 6 AM MDT SUNDAY FOR COZ070-071-083-088. RED FLAG WARNING UNTIL 7 PM MDT THIS EVENING FOR COZ229-230-233. WINTER STORM WARNING FROM 6 AM SATURDAY TO 6 AM MDT SUNDAY FOR COZ069-087. WINTER STORM WARNING FROM 3 PM THIS AFTERNOON TO 6 AM MDT SUNDAY FOR COZ081-082. WINTER STORM WARNING FROM MIDNIGHT TONIGHT TO 6 AM MDT SUNDAY FOR COZ084. && UPDATE...ROSE SHORT TERM...LW LONG TERM...MOORE AVIATION...ROSE
Hazardous weather outlook, Apr 15, 12:54 PM MDT, 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1254 PM MDT FRI APR 15 2016 COZ058>089-093>099-161900- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FT- WET MOUNTAINS BETWEEN 6300 AND 10000FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1254 PM MDT FRI APR 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORMS WILL BE LIKELY ACROSS THE PLAINS TODAY. THE HIGHEST RISK WILL BE EAST OF A LINE FROM LIMON TO LA JUNTA TO KIM. TORNADOES...LARGE HAIL...STRONG WINDS...HEAVY RAIN AND LIGHTNING WILL ALL BE CONCERNS. THE PRIMARY WINDOW OF CONCERN WILL BE BETWEEN 1 PM AND MIDNIGHT MDT...WITH THE GREATEST LEVEL OF THREAT LIKELY BETWEEN 4 PM AND MIDNIGHT. HOWEVER...CONVECTION WILL CONTINUE OVER THE PLAINS THROUGH THE NIGHT AND WILL HAVE TO BE MONITORED CLOSELY FOR SEVERE AND FLASH FLOOD POTENTIAL. HEAVY SNOW WILL SPREAD INTO THE CONTINENTAL DIVIDE TODAY AND THEN TO THE HIGH VALLEYS...THE EASTERN MOUNTAINS AND THE PALMER DIVIDE TONIGHT. NEW SNOWFALL AMOUNTS BY SATURDAY MORNING WILL GENERALLY RANGE FROM 4 TO 8 INCHES IN THE MOUNTAINS...WITH ANYWHERE FROM 1 TO ABOUT 4 INCHES IN THE HIGH VALLEYS. ACROSS THE LOWER ELEVATIONS... THE SNOW LEVEL WILL START OUT AROUND 8000 FEET THIS EVENING BUT THEN LOWER TO NEAR 6000 FEET BY SATURDAY MORNING. ACCUMULATIONS ABOVE 6000 FEET WILL BE HIGHLY VARIABLE...RANGING FROM AS MUCH AS 4 INCHES ALONG THE PALMER DIVIDE TO AN INCH OR LESS DOWN AT THE 6000 FOOT LEVEL. DUE TO ABUNDANT AMOUNTS OF MOISTURE...LIFT AND INSTABILITY WITH THIS STORM SYSTEM...ALL AREAS OF SOUTHERN COLORADO WILL SEE A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND EVENING. THE PRIMARY THREATS WITH ANY STORMS WILL BE LIGHTNING...GUSTY WINDS...HEAVY RAIN AND HAIL. IN AREAS WHERE IT IS COLD ENOUGH...THUNDERSTORMS MAY PRODUCE CONVECTIVE SNOWFALL RATES OF 1 TO 2 INCHES PER HOUR. FIRE DANGER LEVELS WILL BE HIGH AGAIN TODAY OVER PORTIONS OF THE PLAINS. A COMBINATION OF GUSTY WINDS AND LOW HUMIDITIES WILL CREATE CONDITIONS FAVORABLE FOR THE RAPID IGNITION...GROWTH AND SPREAD OF FIRES. OUTDOOR BURNING OR ANY OTHER ACTIVITIES THAT COULD START A FIRE SHOULD BE AVOIDED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A LARGE...SLOW MOVING STORM SYSTEM WILL BRING A VARIETY OF WEATHER HAZARDS TO THE REGION THIS WEEKEND. IN THE MOUNTAINS...SNOW ACCUMULATIONS BY SUNDAY MORNING WILL RANGE FROM 1 TO 2 FEET...WITH 3 TO EVEN 4 FEET POSSIBLE ON TOP OF PIKES PEAK. ACROSS THE LOWER ELEVATIONS...A MIXTURE OF HEAVY RAIN AND SNOW WILL BE POSSIBLE THIS WEEKEND. THE SNOW LEVEL WILL BE NEAR 6000 FEET BY SATURDAY MORNING...THEN LOWER TO AROUND 5000 FEET BY SATURDAY EVENING. SEVERAL INCHES OF HEAVY WET SNOW WILL BE POSSIBLE ABOVE THE SNOW LEVEL. SEVERE THUNDERSTORMS AND HEAVY RAIN WILL BE POSSIBLE SATURDAY...MAINLY ALONG THE DRYLINE NEAR THE KANSAS BORDER. IF SEVERE STORMS DEVELOP...TORNADOES...LARGE HAIL AND STRONG WINDS WILL ALL BE POSSIBLE IN ADDITION TO INTENSE HEAVY RAINFALL. THE STORM WILL WEAKEN SUNDAY. HOWEVER...ENOUGH MOISTURE AND INSTABILITY WILL EXIST FOR A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS EACH DAY SUNDAY THROUGH THURSDAY. THE PRIMARY THREATS FROM ANY STORMS DURING THIS PERIOD WILL BE LIGHTNING... SMALL HAIL AND GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE LIKELY THIS AFTERNOON THROUGH TONIGHT ACROSS MOST OF SOUTHERN COLORADO. 44/44
In the hours before
Special weather statement, Apr 15, 12:37 PM MDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 1237 PM MDT FRI APR 15 2016 COZ095-097-151915- WESTERN KIOWA COUNTY CO-LAS ANIMAS VICINITY/BENT COUNTY CO- 1237 PM MDT FRI APR 15 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN KIOWA AND CENTRAL BENT COUNTIES UNTIL 115 PM MDT... AT 1236 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 15 MILES SOUTH OF LAS ANIMAS...OR 23 MILES EAST OF NORTH LA JUNTA...MOVING NORTH AT 30 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... JOHN MARTIN RESERVOIR...HASTY...FORT LYON AND CADDOA. LAT...LON 3775 10305 3780 10327 3827 10317 3820 10284 TIME...MOT...LOC 1836Z 194DEG 24KT 3785 10314 KT
Special weather statement, Apr 15, 1:20 PM MDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 120 PM MDT FRI APR 15 2016 COZ095>097-152000- EASTERN KIOWA COUNTY CO-WESTERN KIOWA COUNTY CO- LAS ANIMAS VICINITY/BENT COUNTY CO- 120 PM MDT FRI APR 15 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL KIOWA AND NORTH CENTRAL BENT COUNTIES UNTIL 200 PM MDT... AT 120 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HASTY...OR 21 MILES WEST OF LAMAR...MOVING NORTH AT 30 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... EADS...HASTY...SWEETWATER RESERVOIR...JOHN MARTIN RESERVOIR AND CADDOA. LAT...LON 3807 10293 3811 10314 3861 10301 3852 10268 TIME...MOT...LOC 1920Z 197DEG 26KT 3817 10301 KT
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 10:28 AM MDT | Winter Weather Advisory | PUB | Alamosa, Conejos, Costilla, Custer, El Paso, Fremont and 4 more | 41 hr |
| Apr 15, 12:37 PM MDT | Special Weather Statement | PUB | Bent | 38 min |
| Apr 15, 1:20 PM MDT | Special Weather Statement | PUB | Kiowa | 40 min |
| Apr 15, 1:51 PM MDT | Tornado Warning | PUB | Bent, Kiowa | 24 min |
| Apr 15, 2:07 PM MDT | Tornado Warning | PUB | Kiowa | 38 min |
| Apr 15, 2:39 PM MDT | Tornado Warning | PUB | Kiowa | 36 min |
| Apr 15, 2:47 PM MDT | Special Weather Statement | PUB | Kiowa | 43 min |
| Apr 15, 3:09 PM MDT | Flash Flood Warning | PUB | Kiowa | 3 hr |
| Apr 15, 3:10 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 20 min |
| Apr 15, 3:22 PM MDT | Tornado Warning | PUB | Kiowa | 8 min |
| Apr 15, 3:25 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Kiowa | 50 min |
| Apr 15, 3:42 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Kiowa | 48 min |
| Apr 15, 4:04 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 15 min |
| Apr 15, 4:26 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Kiowa | 49 min |
| Apr 15, 4:30 PM MDT | Special Weather Statement | PUB | Baca | 30 min |
| Apr 15, 4:38 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Las Animas | 67 min |
| Apr 15, 5:00 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Kiowa, Prowers | 45 min |
| Apr 15, 5:15 PM MDT | Severe Thunderstorm Warning | PUB | Baca | 31 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.